High Wind, W Salt Lake T X W/E Toole T X E
- When
- February 28, 3:00 AM MST to 6:00 AM MST
- Where
- W Salt Lake T X W/E Toole T X E forecast zone
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
From Tooele spotter
3 high wind, 2 winter storm, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Feb 27, 9:15 PM MST, 5 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 915 PM MST MON FEB 27 2006 .SYNOPSIS...A MILD AND STRONG SOUTHWEST FLOW AHEAD OF A LOW IN THE EASTERN PACIFIC WILL REMAIN OVER UTAH THROUGH TUESDAY. THE LOW WILL MOVE INLAND TUESDAY...WITH THE ASSOCIATED COLD FRONT MOVING INTO UTAH TUESDAY AFTERNOON. WEAK HIGH PRESSURE WILL SETTLE OVER THE AREA WEDNESDAY. && .DISCUSSION...UPPER TROUGH SQUARELY ALONG 130W THIS EVENING STILL ON TRACK TO REACH COAST EARLY TUESDAY...THEN WEAKEN AND LIFT NE THROUGH THE GREAT BASIN LATE TUESDAY/TUESDAY NIGHT. WINDS WILL BE THE MAIN ISSUE OVER THE NEXT 18-24 HOURS...ESPECIALLY FOR THE WRN ZONES AND ACROSS THE MOUNTAINS. INCREASING SW FLOW NEAR 700 MB AHEAD OF THE APPROACHING TROUGH COMBINED WITH A FAVORABLE SURFACE GRADIENT WILL BRING FAIRLY STRONG SOUTH WINDS OVERNIGHT THROUGH AT LEAST EARLY TUESDAY AFTERNOON. SOME CONCERN ABOUT STRONG GUSTS WRN VALLEYS TONIGHT AS VIRGA OR LIGHT SHOWERS MAY DRAG THE LOW- LEVEL JET TO THE SURFACE. FOR NOW NOT PLANNING ON ANY WIND HIGHLIGHTS...AND WILL LET THE FORECAST WORDING SUFFICE. AGREE WITH THE VARIOUS MODEL SOLUTIONS THAT A NUMBER OF WEAK SHORTWAVES WILL EJECT OUT AHEAD OF THE MAIN...BUT DECAYING TROUGH TONIGHT THROUGH TUESDAY MORNING. STILL APPEARS THAT THE BEST THREAT FOR PRECIP WILL COME FROM ABOUT MIDAFTERNOON WITH THE ARRIVAL OF THE SURFACE...THROUGH THE EVENING HOURS AS THE MID-LEVEL COLD POOL MOVES INTO THE REGION. PRECIP SHOULD GRADUALLY DISSIPATE AFTER MIDNIGHT AS THERMAL ADVECTION WANES AND THE REMNANT OF THE TROUGH SLIDES OFF TO THE EAST. THE PATTERN OVER THE ERN PACIFIC/WRN CONUS RELOADS FOR THE END OF THE WEEK AS THE NEXT COLD TROUGH DROPS S-SE OUT OF THE GULF OF ALASKA. SHORTWAVE RIDGE OVER THE AREA WEDNESDAY WILL BE REPLACED BY AN INCREASINGLY STRONG SW FLOW ALOFT THURSDAY/THURSDAY NIGHT. TEMPS SHOULD BOUNCE BACK A BIT FROM THEIR POST-FRONTAL READINGS OF WEDNESDAY. BEST THREAT FOR THE NEXT ROUND OF PRECIP SHOULD BE FROM FRIDAY AFTERNOON THROUGH AT LEAST SATURDAY MORNING. NO UPDATE PLANNED FOR THE AFTERNOON PACKAGE THIS EVENING. && .AVIATION...AIRMASS OVER KSLC SITE SHOULD REMAIN FAIRLY WELL MIXED OVERNIGHT. AS SUCH NOT LOOKING FOR LLWS TO BE OF ANY MAJOR CONCERN TONIGHT OR EARLY TUESDAY. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && CONGER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 610 AM MST MON FEB 27 2006 UTZ001>021-WYZ021-281400- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY-CENTRAL AND SOUTHWEST MOUNTAINS-GLEN CANYON RECREATION AREA/LAKE POWELL-GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS-NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT-SOUTHWEST UTAH-SOUTHWEST WYOMING- UTAHS DIXIE AND ZION NATIONAL PARK-WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 610 AM MST MON FEB 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF UTAH AND FOR EXTREME SOUTHWEST WYOMING. .DAY ONE... TODAY AND TONIGHT A MILD SOUTHWEST FLOW WILL BE OVER THE AREA THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY A COLD FRONT WILL MOVE THROUGH UTAH TUESDAY EVENING. AHEAD OF THE FRONT...STRONG SOUTH WINDS WILL DEVELOP TUESDAY OVER THE MOUNTAINS AND WESTERN VALLEYS OF UTAH. RAIN AND SNOW WILL ACCOMPANY THE FRONT ACROSS THE AREA TUESDAY NIGHT AND WEDNESDAY MORNING. THE NEXT PACIFIC STORM WILL FOLLOW FOR THE END OF THE WEEK. RAIN AND SNOW WILL DEVELOP ACROSS WESTERN AND NORTHERN UTAH BY LATE FRIDAY AND MAY CONTINUE THROUGH SATURDAY.
3 high wind, 2 winter storm. Local standard time, as filed.
From Tooele spotter
English Villiage, Dugway
40 mph sustained for 4 hrs at Fish Springs and Simpson
Tony Grove 8" in 12h. 80mph wind gusts at Snowbasin
5" in 12h at UDOT sensor. NUmerous 75mph reports including Mt Baldy, Snowbird and Thaynes Canyon
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2006Every state in 2006This day in weather historyWarnings in Utah, February 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5489525, 5489528, 5489529, 5489526, 5489527.